Hail, Eastland
- When
- April 1, 10:40 PM CST
- Where
- Eastland County, 12 mi N of Gorman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.394, -98.680
Quarter sized hail was reported 12 miles north of Gorman.
A complex of thunderstorms moved into the western counties of the CWA. These thunderstorms produced hail in Eastland, Erath, and Comanche counties before weakening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A complex of thunderstorms moved into the western counties of the CWA. These thunderstorms produced hail in Eastland, Erath, and Comanche counties before weakening. Hail up to the size of golf balls was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 1, 8:52 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 952 PM CDT MON APR 1 2013 .UPDATE... A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS MOVING INTO THE WEST/NORTHWEST COUNTIES OF NORTH TEXAS AT 940 PM. THIS ACTIVITY SHOULD CONTINUE TO WEAKEN AS IT MOVES EAST/SOUTHEAST INTO DRY AND MORE STABLE AIR. THERE IS STILL A THREAT OF DOWNBURST WINDS WITH ANY STORM. THE COLD FRONT...WHICH IS CURRENTLY LOCATED FROM THE SOUTHERN HIGH PLAINS TO NEAR THE RED RIVER...WILL CONTINUE TO SAG SOUTHWARD OVERNIGHT AND SHOULD BE A FOCUS FOR ADDITIONAL SHOWERS AND SOME THUNDERSTORMS. MOST OF THE MESOSCALE MODELS ARE IN GOOD AGREEMENT WITH THIS SOLUTION...SO WILL KEEP CHANCE TO LIKELY POPS ACROSS THE WESTERN AND CENTRAL ZONES AND SLIGHT CHANCES IN THE SOUTHEAST. THE REMAINDER OF THE FORECAST IS IN GOOD SHAPE SO WILL NOT MAKE ANY OTHER MAJOR CHANGES AT THIS TIME. 79 && .AVIATION... /00Z TAFS CONCERNS...RAIN AND THUNDER POTENTIAL OVERNIGHT AND TUESDAY. MVFR AND IFR CIGS RETURNING OVERNIGHT AND PERSISTING THROUGH TUESDAY. COMPLICATED AND TRICKY FORECAST DELIVERS PLENTY OF CHALLENGES FOR THE AVIATION FORECAST FOR THE NEXT 24 HOURS. A COLD FRONT IS MOVING THROUGH OKLAHOMA AND THE SOUTHERN TEXAS PANHANDLE THIS EVENING. SEVERE THUNDERSTORMS HAVE ERUPTED ALONG THE FRONT BETWEEN CHILDRESS AND LUBBOCK. THESE STORMS ARE HEADING TOWARDS NORTH TEXAS BUT CURRENT THINKING IS THE STORMS WILL LOSE THEIR ENERGY AND DISSIPATE BEFORE REACHING THE DFW TAF SITES. HOWEVER...IF THEY CAN MAINTAIN A GOOD COLD POOL...THEY COULD REACH THE DFW AIRPORTS BETWEEN 05-07Z. THINK THIS HAS A LOW CHANCE OF HAPPENING AND INSTEAD WILL SEE SCATTERED LIGHT SHOWERS DEVELOP AROUND THE REGION OVERNIGHT AS LOW LEVEL MOISTURE IS ADVECTED INTO THE REGION. THE INCREASE IN LOW LEVEL MOISTURE WILL RESULT IN MVFR CIGS THROUGH THE DAY ON TUESDAY...AND LIKELY BEYOND. IN ADDITION...EXPECT SOME VSBY REDUCTIONS DUE TO THE INCREASING MOISTURE AND RAIN IN THE AREA. KACT WILL LIKELY SEE IFR CIGS FOR A FEW HOURS AROUND DAYBREAK. EXPECT SCATTERED RAIN SHOWERS TO OCCUR THROUGH TUESDAY MORNING WITH BETTER RAIN CHANCES AROUND THE DFW TAF SITES. RAIN AND ISOLATED THUNDERSTORMS WILL BECOME MORE WIDESPREAD DURING THE AFTERNOON HOURS AND WILL PREVAIL -RA VCTS FROM 20Z THROUGH THE END OF THE TAF. THE COLD FRONT WILL CROSS THE RED RIVER BUT REMAIN JUST NORTH OF DFW FOR MOST OF THE DAY. THEREFORE...EAST TO SOUTHEAST WINDS WILL PREVAIL THROUGH THE PERIOD AND THEN THE FRONT WILL PUSH INTO DFW TOMORROW EVENING. 82/JLD && .PREV DISCUSSION... /ISSUED 344 PM CDT MON APR 1 2013/ MUCH NEEDED RAINFALL FOR NORTH TEXAS IS ON THE WAY WITH RAIN CHANCES IN THE FORECAST FROM TUESDAY THROUGH EARLY THURSDAY. AS OF THIS AFTERNOON...A SURFACE FRONT WAS ORIENTED EAST TO WEST FROM THE SOUTHERN TEXAS PANHANDLE ACROSS THE SOUTHERN HALF OF OKLAHOMA WITH SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY. THIS FRONTAL BOUNDARY WILL SAG VERY SLOWLY SOUTHWARD INTO NORTH TEXAS OVERNIGHT AND BECOME QUASI-STATIONARY ESSENTIALLY ALONG I-20 BY THE MORNING. THIS BOUNDARY WILL PROVIDE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON TUESDAY AS IT CONTINUES ITS SLOW SAG SOUTHWARD THROUGHOUT THE DAY ON TUESDAY. IN THE UPPER LEVELS OF THE ATMOSPHERE...THERE WAS AN UPPER LEVEL LOW SPINNING NEAR THE GREAT SALT LAKE IN UTAH THIS AFTERNOON. THIS UPPER LEVEL LOW WILL OPEN UP INTO AN UPPER LEVEL TROUGH AND MOVE INTO THE FOUR CORNERS AREA BY TUESDAY AFTERNOON. BY WEDNESDAY AFTERNOON THE SURFACE FRONTAL BOUNDARY WILL HAVE MOVED THROUGH NORTH TEXAS AND COLD AIR ADVECTION ALONG WITH OVERRUNNING PRECIPITATION WILL PRODUCE A COLD AND DAMP WEDNESDAY. DAYTIME HIGH TEMPERATURES ON WEDNESDAY WILL BE COOL WITH MID TO UPPER 40S IN THE NORTHERN COUNTIES MID 50S ACROSS THE METROPLEX AND LOW TO MID 60S IN THE TEMPLE/WACO AREAS AND AREAS SOUTHWARD. BY THURSDAY THE UPPER LEVEL TROUGH WILL FINALLY PUSH THROUGH NORTH TEXAS...AND THE CLOUDY AND DAMP CONDITIONS SHOULD BEGIN TO IMPROVE BY LATE THURSDAY BEHIND THE TROUGH. FOR FRIDAY...UPPER LEVEL RIDGING BUILDS IN BRIEFLY BEFORE GOING ZONAL FOR THE WEEKEND AND RAIN IS NOT EXPECTED AT THIS TIME FOR FRIDAY THROUGH THE WEEKEND. AS HIGH PRESSURE BUILDS TO THE EAST THIS WEEKEND WINDS WILL SWING AROUND TO THE SOUTH AND TEMPERATURES WILL REBOUND NICELY AND PROVIDE SEASONAL TEMPERATURES WITH HIGHS IN THE 70S THIS WEEKEND AREA WIDE. BEYOND THIS WEEKEND...THE LONG RANGE IS A BIT UNCERTAIN AT THIS TIME AS THE GFS AND ECMWF ARE A BIT OUT OF PHASE. THE GFS SPINS UP A SOMEWHAT IMPRESSIVE SURFACE LOW OVER THE PANHANDLES BY MONDAY AFTERNOON AND STREAMS IN A DECENT AMOUNT OF MOISTURE FROM THE GULF OF MEXICO...WHILE THE ECMWF PAINTS A SURFACE LOW THE MOISTURE DOES NOT APPEAR TO BE AS ABUNDANT WITH THIS FEATURE. FOR NOW JUST WENT WITH 20 POPS FOR MONDAY BUT THESE CHANCES COULD BE BUMPED UP WITH LATER PACKAGES AS BETTER CONFIDENCE IS BUILT CONCERNING THIS NEXT SYSTEM. 99/75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 70 50 54 43 / 50 60 80 60 40 WACO, TX 61 75 60 64 43 / 30 50 80 60 30 PARIS, TX 53 63 45 48 41 / 20 70 80 60 40 DENTON, TX 57 67 47 50 40 / 60 70 80 60 40 MCKINNEY, TX 56 67 47 50 40 / 30 70 80 60 40 DALLAS, TX 61 70 52 54 46 / 40 60 80 60 40 TERRELL, TX 57 69 50 54 41 / 20 60 80 60 40 CORSICANA, TX 61 73 56 61 45 / 20 50 80 60 40 TEMPLE, TX 61 77 62 67 44 / 30 50 80 60 40 MINERAL WELLS, TX 58 69 49 51 41 / 60 60 70 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/79
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1038 PM CDT MON APR 1 2013 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030345- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1038 PM CDT MON APR 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF NORTH AND CENTRAL TEXAS TONIGHT. A FEW STORMS WEST AND NORTHWEST OF A NOCONA TO MERIDIAN TO GOLDTHWAITE LINE COULD BE STRONG OR MARGINALLY SEVERE WITH A THREAT FOR GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM WILL BECOME MORE WIDESPREAD DURING THE DAY TUESDAY NORTH OF A HAMILTON...TO HILLSBORO...TO ATHENS LINE WITH A COLD FRONT MOVING INTO NORTH TEXAS. A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH LARGE HAIL AND GUSTY WINDS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED WEST AND NORTHWEST OF A NOCONA TO MERIDIAN TO GOLDTHWAITE LINE OVERNIGHT. 82/JLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 PM CDT MON APR 1 2013
TXZ100-115-020300-
STEPHENS TX-YOUNG TX-
931 PM CDT MON APR 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN STEPHENS COUNTY
SOUTHWESTERN YOUNG COUNTY
AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG HIGHWAY 283 SOUTH OF
THROCKMORTON...MOVING EAST AT 35 MPH.
MURRAY AND CRYSTAL FALLS ARE IN THE PATH OF THESE STORMS...WHICH ARE
CAPABLE OF PRODUCING HALF-INCH HAIL.
OUTFLOW WINDS HAVE RACED AHEAD OF THE STORMS AND WILL ARRIVE WELL IN
ADVANCE OF THE PRECIPITATION. THESE OUTFLOW WINDS MAY REACH 50 MPH.
LAT...LON 3295 9910 3297 9896 3334 9897 3334 9895
3321 9880 3283 9884 3252 9909
TIME...MOT...LOC 0230Z 289DEG 29KT 3309 9921 3297 9918
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
958 PM CDT MON APR 1 2013
TXZ100-115-020330-
STEPHENS TX-YOUNG TX-
958 PM CDT MON APR 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
WESTERN YOUNG COUNTY
AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BRECKENRIDGE...NEAR
HUBBARD CREEK RESERVOIR...MOVING SOUTHEAST AT 25 MPH.
OUTFLOW WINDS HAVE RACED AHEAD OF THE STORM AND WILL ARRIVE WELL IN
ADVANCE OF THE PRECIPITATION. THESE OUTFLOW WINDS MAY EXCEED 40 MPH
WHEN THEY REACH CRYSTAL FALLS AND BRECKENRIDGE. PEA HAIL MAY
ACCOMPANY THE RAIN.
LAT...LON 3294 9910 3296 9909 3297 9896 3340 9896
3334 9874 3286 9864 3252 9886 3252 9910
3257 9911
TIME...MOT...LOC 0258Z 299DEG 24KT 3289 9899
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT MON APR 1 2013
TXZ115-020400-
STEPHENS TX-
1029 PM CDT MON APR 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
STEPHENS COUNTY
AT 1029 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF BRECKENRIDGE...MOVING SOUTHEAST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRECKENRIDGE AND NECESSITY.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PENNY SIZED
HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3295 9892 3290 9858 3251 9858 3251 9859
3270 9898
TIME...MOT...LOC 0329Z 293DEG 13KT 3283 9886
82/JLDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1114 PM CDT MON APR 1 2013 TXZ129-020445- EASTLAND TX- 1114 PM CDT MON APR 1 2013 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN EASTLAND COUNTY AT 1114 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF RANGER...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND AND RANGER. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM....HEADING TOWARDS RANGER. LAT...LON 3251 9911 3251 9848 3230 9849 3227 9912 TIME...MOT...LOC 0414Z 284DEG 15KT 3248 9873 82/JLD
The Dyess AFB radar (KDYX), 56 km away, was scanning. The volume nearest the first event began at 04:41 UTC.
6 hail, 1 flash flood. Local standard time, as filed.
Quarter sized hail was reported 12 miles north of Gorman.
Quarter sized hail was reported on FM 219 between Lingleville and Dublin; about 5 miles north of Dublin.
Quarter sized hail was reported in Duster which is west-northwest of DeLeon.
Quarter sized hail was reported 10 miles west of DeLeon.
Breckenridge PD reported streets were closed in the city of Breckenridge due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444215, 444217, 438124, 438125, 438830, 438832, 438834.